Idaho, 2004

Damaging Wind in Idaho, July 9, 2004

July 9, 2004 · NWS PIH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 9, 2:00 PM MST, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 9, 2:00 PM MST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
300 PM MDT FRI JUL 9 2004

.DISCUSSION...
UPPER LEVEL S/WV AND ASSOCIATED MOISTURE TRACKING INTO SE ID ATTM.
THIS FEATURE GENERATING SCATTERED SHOWERS/TSTMS ACROSS SOUTHERN
ZONES AND EXPECT THIS ACTIVITY TO GRADUALLY SLIDE NORTH AND EAST
THIS EVENING. MESOETA FCSTING FAIRLY STRONG DYNAMICS ARND 03Z FOR
AREAS SOUTH OF ARCO AS THIS WAVES TRACKS THROUGH. THUS HAVE USED SCT
POPS TO COVER S HALF OF FCST/A THROUGH THE EVENING HOURS AND THEN
END PRECIP BY MIDNIGHT OVER ALL BUT ZN19. A DRIER ZONAL SW FLOW WILL
PUSH INTO E ID ON SAT. POPS SHOULD BE CONFINED TO MAINLY EASTERN AND
UPPER SNAKE HIGHLANDS SATURDAY AFTN/EVE. AIRMASS CONTINUES TO DRY
FOR THE FIRST HALF OF THE WEEK AS UPPER TROF ALONG NW COAST EJECTS
NE INTO CANADA LATE SUNDAY AND STRONG UPPER RIDGE BUILDS INTO THE
4-CORNERS AREA BY MID WEEK. LOOKS HOT AND DRY FOR NEXT WEEK. WILL
HAVE TO WATCH AND SEE IF MONSOON MOISTURE BECOMES ENTRAINED INTO
WESTERN SIDE OF RIDGE FOR THE END OF NEXT WEEK.

WINTHER
&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 9, 5:00 AM MST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT FRI JUL 09 2004

IDZ017>023-031-032-101200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
600 AM MDT FRI JUL 09 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
ISOLATED WIND GUSTS TO 40 MPH ARE POSSIBLE IN THE SNAKE RIVER PLAIN
DURING THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND AND HEAVY RAIN
REPORTS.  THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The radar

The Pocatello radar (KSFX), 38 km away, was scanning. The volume nearest the first event began at 23:07 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bingham

When
July 9, 4:05 PM MST to 4:15 PM MST
Where
Bingham County, Atomic City
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.433, -112.817

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414429.